GIF89a̙fffff33333!,I8ͻ`(dihlp,tmx|pH,Ȥrl:ШtJZجvzxL.zn|N~@8V8 a%(T@  bĆJhȱcGnXH20dĉDTp2Lqi@I,*D$̣.Qit!|*4QB^TP@.jD FIBLmĺUHBک8jv&ֹC[C[v* $5zG[kpc<[W{.)HWњ> Jmםi!L/ V5&s mjdO ʓh(л˅"ݥ!Ye% QS 2xĀ{,4aUb$$'Ԅh\t C}enpc!z%g"E,=!IE% 85 gSS9VtS7UDԌSquImyC ȇ{]6g 1*l\3tfYۭPCXxOB=>RcP0Xפ^'9t]*\]O ,$1ex}{m9` :s[kfMhfL/'mmsQ){ PV@GQ.Ap[ws,:% oq^ f8!!|AE&Ƒx:ǿd)0 <]g:٭!PD۔z䁾du% FXv HDE%^xaULkF䈧 ix#c22L#ǶaF??T! :#{A!MPcJ>*rk$b١~:" ƞy/dF(HPNJ,SDK\eiL&ʯ ⢣0uD fy@i:N>#!xKeS@Y4,shyl6g&IRT,S πiAFz0ldP2iQxdk֣aw}O dW&}`GO̯ڔDYD {G"פW&)~w_T3A|_ΰv>Vmo{Q^{~|I:cFDa~Ok+D(y<ͨU/D m-,ؗi5"'vb#noҀ  &#7a(6؁ "8$X&x(*,؂.0284X6x8:<؃>@B8DXFxHJp6p00P(pSx^(U\(^XaQ؆ 0rZx`^hH=pȇ}Xp pH"`؈0i8px(`((؈g(Xx[؋V8~NxxxhfHH`xfHhx8X#؍"pe(Ũ ؈0˘XxqobvX昏:Hن)YI!iH&*#و'yh647lXؑs3)6)hF ؆<[M%ЈM\Kۚ ّ=f ]Cz9:0vXݜ <x+Aܾ,-? ڵ-:ߺm>=-]^Pι=ކKiн=a|}%omͬ\}MdMވ͝؋X|۬>n 1ۼߝ:C=xIĽ2( KN]D-Q-T>\l3,:ʪ ͈zm7+iI@ʚ=ms]\F N$톍౎ A^*$>W~(~n,ݞN|띭'!Rm>{=6@~X؍ˎ@ڶ՜ +©̎ŽH" pWmΉN ϑ=5(m︭⯞㘻Nϔu@~_=n>ۍo\OI~亮D-kI4 `ޮ'|+Т`-+9_1);ɲ.\Mi_}/,+)b1|Ժ:M}WH|_?*ƋǍ>m隖/yw?nv* SӦ_'UȌ-Wyc{ޏ# /Sdž*˯/U f&_5@ INYR}:6qԺ".q``shP>: {N? 0 *Ԣ 78KQ0ACVk 1;"Bh"1̏(A(r4Dɯ[rdQ̚oBb)ѡ(o''2qчNLL(۠.\Ql,Ϝ <(O<LgEHb*4\Q`)DosV0U^etawTbZH6ZijsRtjlUT;-JaD#hs=3ZST^>Mw= |?WWlZ}V Wށ8a?9dG&dOF9eWfe_9fgfo9gwg:h&hF:ifi:jj:kk;l&lF;mfm߆;n离n;oox'xG>ygy矇>z駧z>{{?|'|G?}g}߇?~秿~?`8@ЀD`@6Ё`%8A VЂ`5Av(0 $"$@@(B@ @ &< BЃP@81ЁbBD"BD* 07V;TA*E,cи hшM<D3N'v3:t#S%‐Cǒ)RrDr1͑!XI@VQȣK"҉A$!p3~MDDv24m#YfRԘ8g8w~-.QMRG)Ѕ ?SCbPhyKG5XcP I.$pAI7B&3Ae$,EVke!L+6-3@Z-}0+TA8i(3ظ46e+c!63Pb@%ZZlD;ϴ"(%#)Y.+)8gdyT"#QEj 1߸MҀ$EyY $f9UG/nLmiMs=x}d _R%;̡u7[qKevmkdʒ:fiΙOΖh`m5=4yl2(@>$$%kbav~,=JчEu[m2oWߑerOg|Nh7S;us[5x q-j|3tі)r~y}[d#%Qƣ6v?>9ͩzm^<.Δ:ͫtO9oAӛX~ziF}~ܙ޷:7;s.y1v:vz$Gi'z3oUu y'Qݸ j?>ͯg}y_COϙ⛞_~@oG ZjOlyk'Ĩӿ3Y-c@#k:;{@D#[=Ż@_A2A?18C>9R83LӴփ7+)ۺKKq#B=J"@9$%\t!/8BBк/$@8A1-ϻ71ԂC l:,@@6t>k>*8,ړ맢BBH۩LӲJC0 $yK695 C#@Ck6B;I~*3N0F~:*,HBԵ#d/L;4EL*$lt9>$dEm>AD>WdU26ƛk<|GRܤbBo$@I@ GLJ%FC|ES0)):/iCoy\0CI|=w,I:s5W򥉫!lVşܙ2cJ& pJ*X9Yȧ<Z jİc8 G QT_;&k%Bh$BKCdozsCAƍ!qDǿ4\DADBry!ċGDȫ R˛K:2̉Qj0Œ~J4*Z&RIpL̏ 0͌۲dNB2̽5T-M@A#ܜ@HrMT<C#:[-+ν:NKW#ALLl&+PMDTPL̻9:$OF,DzO&-JS O 8ǤIѾf#>J# , 'M;"e3'<p*όPSZ/EC\UD*}EP[P8mQnPěBtS[m2XiVGq ˬM!L$@V]%H 'vC]ҖDЀeTA=Y#3T#Wye0(}-P|6.mS'MXdY&eMZ:0|%,yRZE"*Z#dNZژų$mIXE@Dm(8;YBK[O3S*uCGY`F&`ۼہfIdm#luB[l[T+\@QR$\[|ۇ5Eř)/Sݱ]Rr%U5b݈֕U%]kN]U\*YE:1K8%^٥ŞFpMQ$SPp]WAU_ *_z0BE_&6FVfv `‚_`C`=,EY!J{ݶ\LC ̚]¥PKX9VdŋeRJٱS1ӫIf ε+Ël LDmE#;؄j!$cݤUUM`7<6c,cqx$*3?K3^KO@. / I~G#E~hp t deLJݨv1K1h&GiR,vឭ\)3r,.⠤VUSbB";ElCc4FӰ:m&nE4ޮWmc>Lǫi T{Y0Qdv\L:BX.B=Xf\,*Eh/E\lo~, dTZ.FqjL..BDŽLklmײiMXiudR'SrRvXKaoŇk";e WUk˽r*vJQo*K޺>j-Jԋ%beFDM@(T̝b8Ϟqad$Q1n ĝї>"&n*\'\[eO#[VyNcH^y}<0/vzNfvUg=T ^R) NrVgbS%8C;_^sOUl%ORiK?TxaGuM&)-Z ˾V'zXtumO(> [HO*s&K2fWe+oVtBrIoovPz.VTOV5[ˣfs"~rfog3#mz{s->,p_%/VĔMj-u{2 婗ժOgeXI[dYJKaΨ++,@^B[F_@[`B^O% 'hhJ# Mœ ٭$ WT,)-Ei*ȳ١0ͩ`$qq`rr/H+pyh=z*\fB$R< 4җ"A(7x&#L^ `@Z E0lo&q@Р4zqG"ǒóL,KkPcTb^(KZW;Lx5MTyԔW3+~~MDYvIk5%bM-m ,͏%j\IM&\8퉊ZO^JVc":L@tn:Hc3 0 pF: Tkn08̱r̫(Kh"`A4h.+:4gyWC4 g_ШUĠ#[_}$a~<_HA]gbK{!WhWPgݍEb4rߎFj,JatɜW#{0E;\D$j t%Ywya -0\Xdz/963N>9qډ(7]Y7dYmhMlyjt*pW|#%諆nmXX!;Ԓ֧)~AhyİjaxrDh8Ydm**!81j)L##ZçWnhH,jZ[(*`)+畳{q5AO 8DEK ;,ԹA !&l*{šq O$|A ",BpO紤\hHDK9Iclء>]c1joq6mfku ν$M6yҦ"Gi'5;N"ۏK>9[~9kNy{9衋>:饋ҹ驫:뭻:(>;~;˞;;<<<;<1o[=={0?>>髿>>?????(< 2| #( R 3 r C(&!(!F<"%P2N|"()RV"-r^"(1f<#Ө5n|#(9ұv#=~# )A/;
Thursday, October 25th 2012

SSRIs Associated With Intracranial Hemorrhage

Recently I was talking about how skewed my views of some therapies are as a specialist; how, despite intellectually knowing the studies and the benefits certain drugs hold, I have a near visceral reaction to them because I largely only see complications associated with them. If I ever had to go and practice primary care I would be terrible:

Me: “Hmm…you were just discharged following an MI with this new stent that Dr. Peters put in. I see you’re now on Plavix. I don’t know about that…I’m really worried you may fall and bleed in your head.

And so, I always appreciate it when new studies raise my angst a little bit. A literature review and meta analysis published recently in Neurology finds that SSRI use is associated with an increased risk of spontaneous intracranial hemorrhage.

Intracerebral hemorrhage was also associated with SSRI exposure in both unadjusted (RR 1.68, 95% CI 1.46–1.91) and adjusted (RR 1.42, 95% CI 1.23–1.65) analyses

I am trying to be a better doctor and internalize fully what I already know; that out in the real world of medicine most drugs I fear do far more harm than good and the complications I see are a relatively rare event. I don’t think I’m going to add SSRIs to the list of pressing questions I ask every new patient or family with ICH.

Me: “Does he take any medications? Are you sure he isn’t on anything that would thin his blood such as aspirin, Plavix or Coumadin? Are you sure he isn’t taking an antidepressant such as Celexa, Lexapro or Paxil? Are you sure?

Share/Bookmark